i have discussed this with dr. she lowered dose but it still makes me jittery, have anxiety and gain weight even when i dont eat. Everybody notices a change in me when i take it but she wont take me off of it. I dropp things and my whole face is different and i also have a hard keeping my train of thought because of studdering so much. What should i do about this?
I cannot believe that a doctor could force you to take lyrica or any other medication. I stopped lyrica because of similar side effects. They are awful and your dr isn't using sound judgement. I would go to her, tell her you're not requesting that she stop it, you are telling her she's going to help you taper it down and stop it. Don't be hesitant about it, tell her what you expect. If she still won't do it, I'd find a new doc.
Ugh! Lyrica, cymbalta and suvella all bring back nightmares for me. Cymbalta being the worst as it landed me in the ER within five days. I had blurred vision and my muscles constricted and would become rigid on lyrica. That took only two days and I was immediately taken off. I can't tolerate SNRI's. do you experience trouble forming sentences and word finding on lyrica? And yeah, I have a chronic anxiety disorder so I would have severe panic attacks. You're doctor can't force you to stay on a med, especially one causing you more harm than benefit. I'd talk to her one more time but find your voice!!! And if she doesn't listen than I'd find a new doc. Best of luck!
Hi tanya614 (and cupcake and kais) I had a terrible time on Lyrica, had to hunt for words, felt like a complete idiot, couldn't remember anything and eventually broke out in hives. The hives were a severe allergic reaction, so I had to stop taking Lyrica.
I also began stammering or stuttering, but that happened on the sister drug of Lyrica, which is Gabapentin. After my doc upped my dose I had all those cognitive problems on gabapentin as well.
Perhaps you need a new doctor? If she won't take you off while you are experiencing all of these horrible side effects, maybe she should be replaced.
If I were in your shoes, I would find another doc and fast, I would also call my pharmacist and ask how to titrate off of Lyrica safely. You need to be your own advocate, so please, speak up for yourself and don't let that doc push you round.
There are other meds you can try that will not mess you up like Lyrica has. I think it's criminal and cruel to keep you on this medication!
Please, call your pharmacist, and find a new doc, today!!
Best wishes to you, tanya614,
Sometimes they're dumb as rocks and they don't know one patient from the next even if you see them every week for the past 5 yrs. Speaking from experience! Sometimes you have to ad-lib! If it's not working and you've told them blunt you don't like it! Well ... say you think you might be allergic .. which you may.. I personally hate, hate lyrica! It makes me anxious, and aggressive. Which is a side effect. Don't let them bully you! Speak your mind! Only you know you! Throat swelling and hives are classic anaphylaxis, but there are plenty of side effects that are not. Look at your pamphlet of side effects, if your experiencing any of them tell them! Stop the meds and say you have, because you cannot continue! Then they will prescribe something else. You and only you know your body!!
I totally agree about your doctor not responding to your requests to be taken of Lyrica. When a patient makes a request though, sometimes a Dr will see it as a question. So, try to be clear and TELL your Dr, that you want to replace Lyrica with something else.I think I get where your head is right now, I felt that way during my Lithium years. Head all foggy,not able to communicate with others. Oh,what I said made perfect sense to me, but not to anyone else.The slurring... if I ever answered the phone for anyone other than my very close family they would usually call someone else in the family and tell them I was drunk at 8:00 in the morning... lol. Truly though, you have to be quite clear with your Dr. Maybe one of your family members could go with you to an appointment to help bridge any communication gap. This way,if the Dr is'nt getting what you are saying the family member can help by letting the Dr know how this med is affecting you,and your relationships.
Tanya I'm currently weaning off of Lyrica after only 4 months. This medication is a nightmare. I have experienced the facial changes as well, for me its due to swelling. Sometimes I completely lose my train of thought. I can't find a word to finish my sentence. Its terrible. I have also gained weight..not a huge issue to me because I have always excersized. Its more the cognitive thinking and coordination that worries me. My hands both of them go numb all the time. A month or so ago I started to become paranoid of being in my own home alone. I know everyone is different,however I have read numerous websites that say more or less the same thing..Don't take Lyrica. I have also read it's a very difficult drug to ween off. I made you a friend if you would like to ask me about my experiences with Lyrica ... there are soon many side effects. I'm on a low dose of 300 mg a day. I hope your doctor listens to you.
Definitely find Another Dr... As if you are experiencing these side effects & he doesn't want to do Anything then that Alone shows you he Doesn't have your best Interest in your health care.
You may want to ask him if he will let you try Neurontin instead of the Lyrica. It is a medication that is similar to Lyrica but usually does not cause the side effects.
If your Dr. will not let you try you on Neurontin then Definitely find another Dr.
Best wishes, Kathy
I have been on both Lyrica and Gabapentin and have had all those symptoms. One time it was so bad I fell into a wood stove and about an hour later went to the hospital because I couldn't get one word out. Anyway, I knew already before this what was going on. Its called. Tardive Dyskinesia. Here is a definition from wikipedia. Tardive dyskinesia /ˈtɑrdɨv ˌdɪskɨˈniːʒə/ is a difficult-to-treat and often incurable form of dyskinesia, a disorder resulting in involuntary, repetitive body movements. In this form of dyskinesia, the involuntary movements are tardive, meaning they have a slow or belated onset. This neurological disorder most frequently occurs as the result of long-term or high-dose use of antipsychotic drugs. However, in all of my cases of this once I stopped taking the meds all the symptoms went away.
If you could clarify her reasons for refusing to let you stop taking Lyrica. Did she tell you that she will not use anything but Lyrica and it is that or nothing? Did she say that you needed to wait longer for the initial side effects to fall off? This would effect how I answer your question.
I was also debilitated by fibromyalgia at age 38 and in similar situation to yours. It really sucks for sure. However, what I notice is that the methods physicians use to manage fibro today are way different than when I was 38 in 1987. I am still in treatment for my symptoms, and always will be, but when Lyrica first came out I tried it and had the same reaction as you and in 3 months gained 35 pounds and it did nothing to treat any of my symptoms. I don't understand why this med is still the "go to" drug for fibromyalgia.
Back then docs tried anti-depressants first, then cymbalta, but from the get go, I was given prescription pain meds so that I could function and have some quality of life. Now docs are afraid to prescribe anything strong enough to make a difference. Tramadol is even controlled now. That is what I use now and it helps me a lot. I also take 400mg of Neurontin at bedtime. I can't use it in the daytime because it makes me feel weird. But because it helps a lot with my pain, I tried the bedtime dosing and it works well.
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Apr 2018 • 2 answers
Updated 12 Mar 2018 • 36 answers
Updated 24 Apr 2018 • 2 answers
Updated 23 Apr 2018 • 6 answers
Lyrica makes me bloat right up. I look very pregnant and it's very uncomfortable. Does this subside?
Updated 23 Apr 2014 • 1 answer